My child is on concerta 18mg since last year (age 6) he did gain weight can it have an effect that the drug do not work effecient
Many things can have an affect on meds working efficiently. Those factors are taken into account when dosage is determined. Weight, other medications (if there are any), daily diet, exercise, general health, sleep patterns, etc. are some of the factors that may affect the dosage. In this case, your son's weight could definitely affect the dosage/amount needed to work as efficaciously as it did when he weighed less, depending on how much he gained, and depending on whether he's eating more calories. Eating at the time of dosing is wise with this med, but will definitely affect its effects. Think about getting anesthesia... Drs. carefully weigh all factors before deciding dosage. Also, after taking Concerta for a while, the body acclimates, particularly because of the med's. stimulant qualities & tolerance can build, whereby an increase may be needed to produce similar affects. So, I'd check with the Dr. (I've heard some Drs. say its insignificant, but my experience tells me otherwise!), and see if he suggests a slight increase in dosage. Good luck!
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2010 • 1 answer
Posted 16 Dec 2010 • 2 answers
Posted 9 Jan 2013 • 2 answers
My 18 yer old son was recently diagnosed with ADHD and started with Concerta in November. He went to
Posted 22 Jan 2013 • 2 answers
Posted 23 Sep 2016 • 0 answers